MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS NAIL CAP, 0MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS NAIL CAP, 0MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cortical bone screw, ã¿ 4x32mm; catalog no#: 47-2486-132-40; lot#: 2999923.The manufacturer did not receive x-rays, or other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During surgery involving ann nail system, the implants got stuck and would not move and hence there are possibilities of these screws backing out.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that operation was performed with ann nail system on (b)(6) 2020.After the proximal screws were inserted into the nail, the surgeon tried to lock the corelock system, but it didn't move and stuck inside the nail.The operation was finished without fixing the screws by the corelock.There is concern that the screws will back out in the future.Review of received data: no medical data relevant to the case has been received.Due diligence: further due diligence to support the conclusion was completed and documented.However, no additional information could be obtained.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.The products remain implanted.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that operation was performed with ann nail system on (b)(6) 2020.After the proximal screws were inserted into the nail, the surgeon tried to lock the corelock system, but it didn't move and stuck inside the nail.The operation was finished without fixing the screws by the corelock.There is concern that the screws will back out in the future.Based on the investigation the reported event cannot be confirmed.As no surgical report has been received, the events leading to the jamming of the corelock cannot be recreated.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
PROXIMAL HUMERUS NAIL CAP, 0MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11015103
Report Number0009613350-2020-00586
Device Sequence Number18999701
Product Code HSB
UDI-Device Identifier00889024505704
UDI-Public00889024505704
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number47-2488-010-00
Device Lot Number3025173
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;